• Users Online: 1080
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Browse Articles Search Archives Submit article Instructions Subscribe Contacts Login 
SYSTEMATIC REVIEW
Year : 2019  |  Volume : 10  |  Issue : 1  |  Page : 183

Risk of seizure after naloxone therapy in acute tramadol poisoning: A systematic review with meta-analysis


1 Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, Isfahan University of Medical Sciences, Isfahan, Iran
2 Department of Clinical Toxicology, Isfahan University of Medical Sciences, Isfahan, Iran
3 Department of Epidemiology and Biostatistics, Health School, Isfahan University of Medical Sciences, Isfahan, Iran
4 Isfahan Clinical Toxicology Research Center, Isfahan University of Medical Sciences, Isfahan, Iran
5 Noncommunicable Diseases Research Center, Fasa University of Medical Sciences, Fasa, Iran

Correspondence Address:
Maliheh Ghandehari
Department of Clinical Toxicology, School of Medicine, Isfahan University of Medical Sciences, Isfahan
Iran
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijpvm.IJPVM_268_18

Rights and Permissions

Background: Many studies have focused on the relationship between naloxone and seizure in tramadol poisoning but the results are in conflict. We performed a meta-analysis study to see whether naloxone prevents or increase the risk of seizure in tramadol poisoning. Methods: Bibliographic literature searches were conducted in the ISI Web of Science, Excerpta Medica Database (EMBASE), PubMed, and Cochrane from January 1990 to December 2017 for relevant articles. Pooled data were analyzed by calculating odds ratios (ORs) with 95% confidence intervals (CIs). The outcome includes seizure. To investigate the publication bias, Begg's and Egger's tests were used along with funnel plot as a graphical test. Results: Seven studies met the inclusion criteria. The meta-analysis showed I2, 27%, (P value, 0.23) indicating no significant heterogeneity. As a result, using the fixed effect, the OR was 1.14 (95% CI = 0.60–2.18, P value, 0.69) which was not significant, means naloxone did not increase the risk of seizure. Conclusions: Naloxone therapy did not increase the risk of seizure significantly in the treatment of acute tramadol poisoning. We suggest considering the risk/benefit when administration naloxone, especially for the seizure risk factors including previous history of seizure, tramadol misuse, and co-ingestion.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed127    
    Printed2    
    Emailed0    
    PDF Downloaded24    
    Comments [Add]    

Recommend this journal